MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PERMACOL; MESH, SURGICAL

SOFRADIM PRODUCTION SAS PERMACOL; MESH, SURGICAL
Model Number P152030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Adult Respiratory Distress Syndrome (1696); Fever (1858); Fistula (1862); Necrosis (1971); Sepsis (2067); Seroma (2069); Impaired Healing (2378); Obstruction/Occlusion (2422); Fluid Discharge (2686); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant devices: adhesion barrier seprafil membrane bioresorb- product id: 4301-02, lot #: 06np255u, exp.Date: 08-01-2009.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after the implant, the patient experienced large amount of bowel within the subcutaneous tissue dehisced around the edges, multiple dilated proximal small loops of bowel, adhesions, abscess, necrotic fascia, abdominal compartment syndrome and ileus, fistula, succus drainage, fistula occlusion, seroma, fever, abdominal pain, fascial dehiscence, serous fluid from wound, edematous bowel, small bowel obstruction, acute gangrenous cholecystitis, central line sepsis, and open abdominal granulation wound.Post-operative patient treatment included mesh removal surgery of previously placed permacol patch, abdominal vac placed, enteric contents were milked back into the stomach and aspirated through the ng tube, wound vac, lysis of adhesions, debriding of necrotic fascia, sump drain for small bowel fistula, split thickness skin grafts harvested from the left leg using a dermatome and applied to entire abdominal wall, removal of wound vac, tube enterostomy, hernia repair with mesh, abdominal washout, hospitalization, icu, peritoneal lavage, drainage of enterocutaneous fistula, cholecystotomy tube, closure of small bowel fistula, small bowel resection, small bowel side-to-side bppvass [sic] of the site of small bowel obstruction, gastrostomy tube, repair of massive incision with alloderm, and skin/subcutaneous flaps with skin/subcutaneous tissue relaxing, and revision surgery.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after the implant, the patient experienced large amount of bowel within the subcutaneous tissue dehisced around the edges, multiple dilated proximal small loops of bowel, adhesions, abscess, necrotic fascia, abdominal compartment syndrome and ileus, fistula, succus drainage, fistula occlusion, seroma, fever, abdominal pain, fascial dehiscence, serous fluid from wound, edematous bowel, small bowel obstruction, acute gangrenous cholecystitis, central line sepsis, acute respiratory distress syndrome, and open abdominal granulation wound.Post-operative patient treatment included mesh removal surgery of previously placed permacol patch, abdominal vac placed, enteric contents were milked back into the stomach and aspirated through the ng tube, wound vac, lysis of adhesions, debriding of necrotic fascia, sump drain for small bowel fistula, split thickness skin grafts harvested from the left leg using a dermatome and applied to entire abdominal wall, removal of wound vac, tube enterostomy, hernia repair with mesh, abdominal washout, hospitalization, icu under continuous sedation, peritoneal lavage, drainage of enterocutaneous fistula, cholecystotomy tube, closure of small bowel fistula, small bowel resection, small bowel side-to-side bppvass [sic] of the site of small bowel obstruction, gastrostomy tube, repair of massive incision with alloderm, and skin/subcutaneous flaps with skin/subcutaneous tissue relaxing, total parenteral nutrition, placement of a double-lumen catheter, and revision surgery.

Brand Name
PERMACOL
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key12025430
Report Number9615742-2021-01473
Device Sequence Number14517230
Product Code FTM
UDI-Device Identifier10884523000207
UDI-Public10884523000207
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2007
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2009
Device Model NumberP152030
Device Catalogue NumberP152030
Device Lot Number06B08-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight136